Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2011, 5:59 PM CDT for Hitchcock County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 19, 2011, 6:44 PM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS53 KGLD 192259 SVRGLD NEC087-200000- /O.NEW.KGLD.SV.W.0110.110619T2259Z-110620T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 559 PM CDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 700 PM CDT * AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TRENTON...AND WAS MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PALISADE. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 49 AND 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR NORTHEASTERN COLORADO AND SOUTHWEST NEBRASKA. && LAT...LON 4013 10088 4015 10124 4035 10132 4035 10082 TIME...MOT...LOC 2259Z 158DEG 14KT 4023 10111 WIND...HAIL 60MPH 1.00IN $$ 024
2 follow-up statements
586 WWUS53 KGLD 192320 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT SUN JUN 19 2011 NEC087-200000- /O.CON.KGLD.SV.W.0110.000000T0000Z-110620T0000Z/ HITCHCOCK NE- 620 PM CDT SUN JUN 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN HITCHCOCK COUNTY UNTIL 700 PM CDT... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALISADE...AND WAS MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PALISADE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4026 10085 4021 10126 4035 10132 4035 10082 TIME...MOT...LOC 2320Z 158DEG 14KT 4031 10115 WIND...HAIL 60MPH 1.00IN $$ 024
477 WWUS53 KGLD 192344 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 544 PM MDT SUN JUN 19 2011 NEC087-192353- /O.CAN.KGLD.SV.W.0110.000000T0000Z-110620T0000Z/ HITCHCOCK NE- 644 PM CDT SUN JUN 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HITCHCOCK COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER...A TORNADO WARNING REMAINS IN EFFECT FOR RURAL NORTHEAST HITCHCOCK COUNTY UNTIL 745 PM CDT. LAT...LON 4026 10085 4021 10126 4035 10132 4035 10082 TIME...MOT...LOC 2343Z 158DEG 14KT 4039 10119 $$ 024
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:01 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 19, 3:01 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 201 PM MDT SUN JUN 19 2011 .DISCUSSION... 200 PM MDT SUN JUN 19 2011 UNSEASONABLY STRONG UPPER LOW AND ASSOCIATED TROUGH CURRENTLY MOVING TOWARD THE FOUR CORNERS AREA WILL ROTATE ACROSS THE AREA MONDAY THEN NORTHEAST INTO NORTHEAST NEBRASKA TUESDAY MORNING THEN CLOSE TO THE GREAT LAKES AREA BY THE END OF THE DAY WEDNESDAY WITH LARGE UPPER RIDGE BUILDING INTO THE SOUTHWEST PART OF THE COUNTRY. FOR TONIGHT THROUGH MONDAY NIGHT INCREASING MOISTURE AND JET DYNAMICS MOVE INTO FAR EASTERN COLORADO AFTER MIDNIGHT/EARLY MONDAY MORNING THEN ON TOP OF THE AREA BY 00Z TUESDAY. PRECIPITATION WILL INITIALLY BE LOCATED ACROSS THE FAR NORTH AND NORTHWEST/WEST TONIGHT INCREASING ACROSS THE WEST OVERNIGHT AS THE SYSTEM ADVANCES EAST. FOR MONDAY WIDESPREAD RAIN WITH A FEW THUNDERSTORMS OVER MOST OF THE AREA EXITING MONDAY NIGHT FROM SOUTHWEST TO NORTHEAST. RAINFALL AMOUNTS WITH THIS SYSTEM LIKELY TO EXCEED AN INCH WITH PERHAPS TWO INCHES...GENERALLY ACROSS THE NORTHWEST 1/3 OF THE AREA NORTH OF THE INTERSTATE. UNDER THE EXTENSIVE CLOUD COVER AND PRECIPITATION TEMPERATURES WILL STRUGGLE INTO THE 60S AND LOW 70S...FURTHER EAST BY HILL CITY LOW 80S EXPECTED AS THEY WILL SEE MORE SUN AHEAD OF THE SYSTEM. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALSO EXPECTED ACROSS THE WESTERN 1/2 OF THE AREA MONDAY. TUESDAY WILL ALSO BE WINDY FROM THE NORTHWEST BUT THERE WILL ALSO BE MORE SUNSHINE AND WARMER TEMPERATURES WITH MID 70S TO AROUND 80 EXPECTED. FOR WEDNESDAY A TAD WARMER WITH 80-85 ACROSS THE AREA. THURSDAY-SUNDAY...SEASONAL TEMPERATURES EXPECTED WITH THE AREA IN BETWEEN UPPER HIGH TO THE SOUTH AND UPPER TROUGH ACROSS THE FAR NORTHERN PLAINS BY THE END OF THE PERIOD. LOOKS PRETTY DRY FOR THURSDAY AND FRIDAY WITH PERHAPS SOME THUNDERSTORMS SATURDAY AND SUNDAY...CONFIDENCE IN WHERE AND WHEN NOT REAL HIGH. 007 && .AVIATION... 1132 AM MDT SUN JUN 19 2011 VFR CONDITIONS THROUGH THE AFTERNOON...WITH MVFR DURING THE EVENING AND OVERNIGHT. THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND MOVE EAST. BY EARLY EVENING A WARM FRONT WILL BY LOCATED NEAR TO JUST SOUTH OF I-70. THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP ALONG AND NORTH OF THE WARM FRONT DURING THE EVENING AND OVERNIGHT HOURS. CURRENTLY AM THINKING THE THUNDERSTORMS WILL NOT REACH KGLD UNTIL 0Z. HOWEVER PLACED VCTS AT 22Z IN CASE THEY MOVE IN FASTER THAN EXPECTED. KMCK WILL ALSO BEGIN TO HAVE THUNDERSTORMS IN THE AREA AFTER 0Z. AFTER 6Z THE CEILINGS WILL LOWER AND VISIBILITY WILL DROP FOR BOTH SITES. CONDITIONS MAY DETERIORATE TO IFR...BUT WILL HOLD OFF LOWERING CONDITIONS BELOW MVFR FOR NOW. JTL && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 19, 3:35 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT SUN JUN 19 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 235 PM MDT SUN JUN 19 2011 /335 PM CDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY ALONG AND NORTH OF INTERSTATE 70 THROUGH THE REMAINDER OF THE AFTERNOON INTO TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS YUMA COUNTY COLORADO AND FAR SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAIN ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE TRI-STATE AREA MONDAY EXITING FROM WEST TO EAST MONDAY NIGHT. WIDESPREAD RAIN WITH A FEW THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE DAY. A FEW STORMS COULD BECOME SEVERE AND THE RAIN MAY BE HEAVY AT TIMES. FOR TUESDAY THROUGH SATURDAY WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED GENERALLY ALONG AND NORTH OF INTERSTATE 70 THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 19, 5:47 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT SUN JUN 19 2011
NEZ079>081-192315-
DUNDY-HITCHCOCK-RED WILLOW-
547 PM CDT SUN JUN 19 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST
NEBRASKA...
AT 443 PM MDT/543 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HAIGLER TO MAX TO MCCOOK...MOVING
NORTH AT 20 MPH.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4000 10020 4001 10205 4035 10205 4035 10020
TIME...MOT...LOC 2246Z 252DEG 15KT 4013 10195 4016 10137
4025 10063
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:47 PM CDT | Special Weather Statement | GLD | Dundy, Hitchcock, Red Willow | 28 min |
| Jun 19, 6:04 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 56 min |
| Jun 19, 6:24 PM CDT | Tornado Warning | GLD | Dundy | 66 min |
| Jun 19, 6:39 PM CDT | Tornado Warning | GLD | Dundy, Hitchcock | 66 min |
| Jun 19, 6:50 PM CDT | Tornado Warning | GLD | Dundy | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.